MAUDE Adverse Event Report: TELEFLEX MEDICAL LMA PROSEAL SIZE 4; AIRWAY, OROPHARYNGEAL, ANESTH

TELEFLEX MEDICAL LMA PROSEAL SIZE 4; AIRWAY, OROPHARYNGEAL, ANESTH
Model Number IPN042498
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "when the proseal was being introduced into a patient, the tubing snapped off at the connector site.Part of tubing remained inside connector".No patient harm or injury reported.Patient condition reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The sample was returned and sent to the manufacturing site for investigation.The manufacturing site reports: "the device was discol oured as compared with a blank new retained sample.On closer observation at the failure location, there were some jagged edges (symptoms of cracks due to force) on the broken connector.The jagged edges at where the connector split appeared to be ruptured by force." a device history record review was performed and no relevant findings were identified.Based on the investigation performed, the reported complaint has been confirmed.The root cause is user related.A concentrated detergent or overrun holding time could have possibly adversely impact the sturdiness of the connector properties which could result in connector broken when external forces applied to it.

Brand Name
LMA PROSEAL SIZE 4
Common Device Name
AIRWAY, OROPHARYNGEAL, ANESTH
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
MDR Report Key11881002
Report Number9681900-2021-00015
Device Sequence Number13780589
Product Code CAE
UDI-Device Identifier04026704319688
UDI-Public04026704319688
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN042498
Device Catalogue Number150040
Device Lot Number8VUAJ9VX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1